It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

Now what?


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 09-27-2016, 05:16 PM   #1
sharona714
Member
(female)
 
sharona714's Avatar
 
Join Date: Apr 2007
Location: NJ
Posts: 79
sharona714 HB User
Now what?

Hi everyone! Ok so I saw a doctor for my ADD, finally! It only took me 43 years to finally admit that this was a real issue in my life. Anyhoo- my doctor put me on adderall, which did absolutely nothing, went back and told him expecting he'd just up the dose, but nope- he put me on vyvanse, which worked GREAT. I started on 50mg and then had to go up to 60mg because it was wearing off too quickly, and NOW I'm lucky if I get 2 good hours from the 60. I really don't want to take much more, because I'd prob build a tolerance to a higher dosage as well, but I'm bummed because I really liked the vyvanse. It helped me a lot when I first started taking it, and now, nothing. I don't know what to do. I'm going to see my Doctor tomorrow and don't know what to say. Should I just ask for a higher dose? Or switch meds completely? I know the highest dose the vyvanse comes in is 70mg, and I'm already on 60...so not sure where to go from here. Can anyone give me some advice?
Thanks!

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-09-2016, 06:25 AM   #2
SuccessStory
Newbie
(male)
 
Join Date: Oct 2016
Posts: 6
SuccessStory HB User
Re: Now what?

When you first start taking any ADHD stimulant medication, the drug may not seem to work. This is typical for people first starting any type of psychotropic medication, especially on low starter doses. If you ingested the adderall pill, it definitely got absorbed and altered your consciousness to some extent. Apparently the effect was imperceptible to you, but it definitely had an effect. The effect on your consciousness/mood may not have been easily recognizable, but I'm sure if you measured your pulse and blood pressure prior to taking the pill and then 1.5 hours later, you would have noticed a difference.

Was the adderall instant release (IR) or extended release (XR)? The XR I didn't find particular effective.

I take 40mg IR a day. I take 20mg in the morning and 20mg before lunch.

I've taken Vyvanse, Ritalin/Concerta (they're both methylphenidate), Modafinil, and obviously Adderall. Personally, Adderall IR is the best. You can get more done in a day than you ever imagined possible! The effects are quickly noticeable and remain strong for about 4 hours. I would recommend you ask your doc to switch you back to Adderall. Be patient and work your way up to the maximum dose (40mg a day, like me), and you'll quickly understand what I am talking about. Adderall is just amphetamine, which has been around for over a century now. It is effective, has minimal/tolerable side effects, and provides better mental acuity and clarity than the other aforementioned stimulants.

Don't let the doc persuade you! Tell him/her what YOU want to try after doing your own independent research. Docs can essentially earn commissions for prescribing particular drugs, and thus their recommendations can sometimes be biased and not in your best interest! (just like any sales person could be though really)

Also, don't let me persuade you either! My opinion is heavily biased by my own personal experiences. Also, our individual bodies are different and obviously our personal preferences may vary.

I hope I helped.

Good Luck!

 
Reply With Quote
Old 10-09-2016, 11:45 AM   #3
sharona714
Member
(female)
 
sharona714's Avatar
 
Join Date: Apr 2007
Location: NJ
Posts: 79
sharona714 HB User
Re: Now what?

Thank you for your reply. It was XR adderall. I really like how the vyvanse works but it just doesn't last. I get 2 good hours-if that. It's crazy. Maybe I will switch back to adderall and maybe ask to up the dosage, because honestly at 60mg of vyvanse a day, I really don't want to go any higher.
Thanks again!

 
Reply With Quote
Old 11-10-2016, 05:21 AM   #4
Knitmescarves
Newbie
(male)
 
Join Date: Nov 2016
Posts: 3
Knitmescarves HB User
Re: Now what?

Hello,

You definitely have a healthy concern against taking such a high dose of vyvanse. Too much of a stimulant medication on a day-to-day basis can lead to heart problems, high blood pressure, anxiety, and other negative side effects. I had a similar experience when I started taking adderall. I started with 10mg XR; that did nothing. Moved up to 20mg, felt maybe(?) something, waited a week, realized it was probably more of a placebo effect. Then to 30, and finally to 40mg XR and 20mg IR as needed. This all occurred within a span of 2 months, but I've stuck with that dosage for well over a year now and it's excellent for me. It was a little scary to increase my dosage so quickly, especially since the normal maximum daily dosage is considered to be 60mg.

Generally speaking - as far as I know - the drug feels like it's wearing off sooner than it should for one of two reasons, and neither of them involve you building up a tolerance. You simply haven't had enough time to build up a sufficient tolerance to these drugs. If I remember correctly, tolerance develops as your brain decides that the drug is providing enough dopamine/norepinephrine so it decides it doesn't need to make as much. In that respect, the brain is actually attempting to return back to its original, pre-drug chemical state. And that process takes awhile.

Now back to those two possible explanations for what you're experiencing. First, it could be that your body doesn't metabolize all the crap that is in a vyvanse pill as nicely and efficiently as it is expected to. That's not necessarily a bad thing, just a you thing. The solution is to try a different medication. The other possible reason is that the dosage is still too low, as it was for me when I first started taking adderall. You can let your doctor know and try a higher dosage if you're willing to risk it. Your call. There's probably very little actual risk in trying a higher dosage, but if you do, for the first couple days I would carefully monitor your blood pressure, heart rate, and mood (irritability, anxiety, mood swings - positive or negative) throughout each day. If any other those are acting abnormally (blood pressure is expected to increase to higher than normal, so don't be concerned about that one unless it's a really large leap), I would stop immediately and let your doc know. There are loads of other medications out there, so it's really not worth the discomfort.

Good luck!

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:27 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!